Louisiana, 2002Damaging Wind in Louisiana, July 7, 2002
July 7, 2002 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 7, 1:55 PM CST, 35 minutes earlier.
Area forecast discussion, Jul 7, 1:55 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT SUN JUL 7 2002
THE MAIN FORECAST PROBLEM TODAY CONTINUES TO BE COVERAGE OF
CONVECTION OVER THE NEXT FEW DAYS.
A VERY WARM AND HUMID AIRMASS WILL REMAIN IN PLACE OVER THE LOWER
MISSISSIPPI VALLEY THROUGH WEDNESDAY WITH ISOLATED TO SCATTERED
MAINLY AFTERNOON AND EVENING THUNDERSTORMS CONTINUING THROUGH THE
SHORT TERM PERIOD. A SLOWLY DEVELOPING TROPICAL LOW PRESSURE SYSTEM
IN THE CENTRAL GULF OF MEXICO COULD AFFECT THE RAIN CHANCES BY
WEDNESDAY AND MAY ACTUALLY REDUCE RAIN CHANCES IN THE FORECAST AREA
BY MID WEEK AS THE LOW LEVEL CIRCULATION INCREASES AROUND THE SYSTEM
WELL TO THE SOUTH OF THE MISSISSIPPI COAST. HOWEVER...THERE IS STILL
TOO MUCH UNCERTAINTY IN THE DEVELOPMENT OF THIS SYSTEM TO TRY TO
FACTOR IT INTO THE LOCAL FORECAST AT THIS TIME. WILL KEEP ISOLATED
TO SCATTERED THUNDERSTORMS IN THE FORECAST FOR MAINLY AFTERNOON AND
EARLY EVENING CONVECTIVE ACTIVITY. WITH THIS NORTHWESTERLY 500 MB
FLOW REGIME...EXPECT SOME DRIER MID LEVEL AIR TO ENHANCE THE
POTENTIAL FOR STRONG DOWNBURST WINDS FROM SOME OF THE STRONGER
AFTERNOON THUNDERSTORMS DURING THE PERIOD.
FOR TEMPERATURES...NO RELIEF TO THE HEAT IN SIGHT THROUGH THE SHORT
TERM. EXPECT VERY HUMID CONDITIONS TO CONTINUE WITH LOWS IN THE
LOWER TO MIDDLE 70S AND HIGHS IN THE LOWER TO MIDDLE 90S ACROSS THE
REGION THROUGH WEDNESDAY.
IN THE EXTENDED...THURSDAY THROUGH SUNDAY...AN UPPER LEVEL HIGH
PRESSURE RIDGE WILL REMAIN ANCHORED OVER THE SOUTHWESTERN UNITED
STATES THROUGH THE PERIOD WITH THE LOWER MISSISSIPPI VALLEY IN AN
AREA OF UPPER LEVEL NORTHWESTERLY FLOW. ACCORDING TO AVN EXTENDED
MODEL...A COLD FRONT IS EXPECTED TO STALL ACROSS NORTHERN PORTIONS
OF MISSISSIPPI BY SATURDAY...WHICH WILL HELP TO KEEP SCATTERED
SHOWERS AND THUNDERSTORMS IN THE FORECAST INTO THE WEEK-END. EXPECT
CONTINUED PATTERN OF SEASONALLY VERY WARM AND HUMID CONDITIONS WITH
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EVERY DAY. AN
UNCERTAIN FACTOR IN THE EXTENDED PERIOD IS THE DEVELOPING TROPICAL
LOW PRESSURE SYSTEM IN THE CENTRAL GULF OF MEXICO. THIS SYSTEM COULD
REDUCE OR INCREASE PRECIPITATION CHANCES BY THE MIDDLE OF THE
WEEK...DEPENDING ON THE STRENGTH OF THE STORM AND THE PATH OF
MOVEMENT.
JAN 74 95 74 95 / 10 30 10 30
MEI 72 95 72 95 / 20 30 10 30
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
15
In the hours before
Special weather statement, Jul 7, 12:09 PM CST, 2 hours 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CDT SUN JUL 07 2002
...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH 9 PM OVER EAST
CENTRAL PORTIONS OF MISSISSIPPI....INCLUDING THE MERIDIAN AREA.
SOME OF THE STORMS THIS AFTERNOON IN EAST CENTRAL MISSISSIPPI MAY
BECOME SEVERE WITH DAMAGING DOWNBURST WINDS OF UP TO 60 MILES PER
HOUR.
ELSEWHERE ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND MUCH OF MISSISSIPPI...EXPECT ISOLATED TO SCATTERED
THUNDERSTORMS TO DEVELOP...MAINLY FROM AROUND 2 PM THROUGH 9 PM.
A FEW SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON. THE MAIN
CONCERN WILL BE DAMAGING WINDS OF UP TO 60 MILES AN HOUR.
THE ATMOSPHERE OVER THE REGION REMAINS VERY UNSTABLE. THE
COMBINATION OF AN UNSTABLE ATMOSPHERE...AVAILABLE MOISTURE...AND
DAYTIME HEATING WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP
THIS AFTERNOON OVER SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND MUCH OF MISSISSIPPI. THE GREATEST COVERAGE OF
THUNDERSTORMS WILL REMAIN SOUTH OF A GREENVILLE TO KOSCIUSKO TO
BROOKSVILLE LINE...WHERE THE AVAILABLE MOISTURE IS THE GREATEST.
EXPECT A LARGE CLUSTER OF STRONG THUNDERSTORMS TO MOVE SLOWLY
WESTWARD FROM EAST CENTRAL MISSISSIPPI INTO CENTRAL MISSISSIPPI
THIS AFTERNOON. OTHER ISOLATED THUNDERSTORMS ARE ALSO EXPECTED
TO DEVELOP.
WITH DRY AIR IN THE MIDDLE AND UPPER ATMOSPHERE...DAMAGING
DOWNBURST WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS AS THEY
MOVE SLOWLY WESTWARD THIS AFTERNOON. THE INTENSITY AND COVERAGE
OF THUNDERSTORM ACTIVITY SHOULD DECREASE AFTER SUNSET.
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NEED TO
MONITOR THE WEATHER SITUATION THIS AFTERNOON AND BE PREPARED FOR
THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON HOURS BEFORE SUNSET.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Morehouse
- When
- July 7, 2:30 PM CST
- Where
- Morehouse County, Oak Ridge
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.633, -91.767
Several trees were blown down at the intersection of South Oak Street and State Road 133.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 7 to 8, 20024 deaths · 1 event
- Lightning Strike in Idaho, July 7, 20021 death · 2 injured · 1 event
- Hail and Damaging Winds in Washington, July 7, 2002$770,000 · 73 kt wind · 3 events
- Flash Flood in Minnesota, July 7 to 8, 2002$250,000 · 1 event
- Hail and Damaging Winds in Mississippi, July 7, 2002$56,000 · 1.75 in hail · 25 events
- Lightning Strike in Washington, July 7, 2002$150,000 · 1 event
- Lightning Strike in Louisiana, July 7, 2002$125,000 · 1 event
- Tornado and Hail in Minnesota, July 7, 20021 injured · $31,000 · F0 · 12 events
- Lightning Strike in Florida, July 7, 2002$40,000 · 1 event
- Flash Flooding and Flood in Minnesota, July 7 to 9, 2002$15,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in Washington, July 7, 2002$20,000 · 0.88 in hail · 4 events
- Hail and Damaging Wind in Oregon, July 7, 20022 injured · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309086.